Alert archive / California / Wind Advisories in 2014
Wind Advisory 5, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 11, 2014, 3:51 AM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Feb 11, 2014, 10:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2014, 3:51 AM PST (11:51 UTC)
- In effect from
- Feb 11, 2014, 10:00 PM PST
- Expired
- Feb 12, 2014, 2:30 PM PST
- In force
- 17 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WWUS76 KMFR 111151 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 351 AM PST TUE FEB 11 2014 .A STRONG FRONTAL BOUNDARY WILL BRING THE POTENTIAL FOR STRONG WINDS TO THE OREGON COAST...MAINLY NORTH OF CAPE BLANCO AND OVER THE HIGHER TERRAIN EAST OF THE CASCADES AND MODOC COUNTY TUESDAY EVENING INTO WEDNESDAY. CAZ085-ORZ030-031-112000- /O.UPG.KMFR.HW.A.0003.140212T0900Z-140212T1800Z/ /O.NEW.KMFR.WI.Y.0005.140212T0900Z-140213T0000Z/ /O.NEW.KMFR.HW.W.0003.140212T0900Z-140213T0000Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 351 AM PST TUE FEB 11 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS UP OF 60 TO 65 MPH POSSIBLE WITHIN THE WARNING AREA. SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED WITHIN THE ADVISORY AREA. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK TONIGHT INTO WEDNESDAY MORNING...THEN GRADUALLY DIMINISH WEDNESDAY AFTERNOON. * LOCATIONS WITHIN THE WARNING INCLUDE: PAISLEY...SUMMER LAKE. * LOCATIONS WITHIN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE. * IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH- PROFILE VEHICLES ALONG HIGHWAYS 31...395 AND 140. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-112000- /O.UPG.KMFR.HW.A.0003.140212T0600Z-140212T1200Z/ /O.NEW.KMFR.HW.W.0003.140212T0600Z-140212T1200Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD 351 AM PST TUE FEB 11 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED. * WINDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS OF 65 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK OVERNIGHT...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: BANDON...PORT ORFORD...CAPE BLANCO...CAPE ARAGO. * IMPACTS...STRONG WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101. TRAVEL ALONG HIGHWAY 101 COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH PROFILE VEHICLES. STRONG WINDS COULD ALSO CAUSE BLOWING DEBRIS...AND MAY RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ022-112000- /O.NEW.KMFR.HW.W.0003.140212T0600Z-140212T1200Z/ CURRY COUNTY COAST- 351 AM PST TUE FEB 11 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY. * WINDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS OF 60 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK OVERNIGHT...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: LOCAL HEADLANDS AND CAPES. * IMPACTS...STRONG WINDS ARE EXPECTED AT EXPOSED LOCATIONS ALONG HIGHWAY 101. TRAVEL ALONG HIGHWAY 101 COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH PROFILE VEHICLES. STRONG WINDS COULD ALSO CAUSE BLOWING DEBRIS...AND MAY RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-112000- /O.NEW.KMFR.WI.Y.0005.140212T0600Z-140212T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 351 AM PST TUE FEB 11 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST WEDNESDAY. * WINDS...SOUTH AT 35 TO 45 MPH WITH GUSTS UP TO 55 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK OVERNIGHT...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY. * LOCATIONS INCLUDE: WEED. * IMPACTS...TRAVEL ALONG INTERSTATE 5 NEAR WEED COULD BECOME DIFFICULT...ESPECIALLY TO HIGH PROFILE VEHICLES. GUSTY WINDS COULD ALSO CAUSE BLOWING DEBRIS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
467 WWUS76 KMFR 111906 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1106 AM PST TUE FEB 11 2014 .A STRONG FRONTAL BOUNDARY WILL BRING STRONG WINDS TO THE OREGON COAST...MAINLY NORTH OF CAPE BLANCO AND OVER THE HIGHER TERRAIN EAST OF THE CASCADES AND MODOC COUNTY THIS EVENING INTO WEDNESDAY. CAZ085-ORZ030-031-121200- /O.EXT.KMFR.HW.W.0003.140212T0900Z-140213T0300Z/ /O.EXT.KMFR.WI.Y.0005.140212T0900Z-140213T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 1106 AM PST TUE FEB 11 2014 ...HIGH WIND WARNING NOW IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY... ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 70 MPH WITHIN THE WARNING AREA. SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED WITHIN THE ADVISORY AREA. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK TONIGHT INTO WEDNESDAY MORNING...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY EVENING. * LOCATIONS WITHIN THE WARNING INCLUDE: PAISLEY...SUMMER LAKE. * LOCATIONS WITHIN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE. * IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH- PROFILE VEHICLES ALONG HIGHWAYS 31...395 AND 140. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-121200- /O.EXT.KMFR.HW.W.0003.140212T0300Z-140212T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD 1106 AM PST TUE FEB 11 2014 ...HIGH WIND WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST WEDNESDAY. * WINDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS TO 65 MPH. HIGHER GUSTS AS HIGH AS 90 MPH POSSIBLE OVER THE HEADLANDS. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK OVERNIGHT... THEN GRADUALLY DIMINISH THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: BANDON...PORT ORFORD...CAPE BLANCO...CAPE ARAGO. * IMPACTS...STRONG WINDS WILL OCCUR AT EXPOSED LOCATIONS ALONG HIGHWAY 101. TRAVEL ALONG HIGHWAY 101 WILL BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH PROFILE VEHICLES. STRONG WINDS COULD ALSO CAUSE BLOWING DEBRIS...AND MAY RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-121200- /O.CON.KMFR.WI.Y.0005.140212T0600Z-140212T2100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 1106 AM PST TUE FEB 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST WEDNESDAY. * WINDS...SOUTH 35 TO 45 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE THIS EVENING...PEAK LATE TONIGHT INTO WEDNESDAY MORNING...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY AFTERNOON. * LOCATIONS INCLUDE: WEED. * IMPACTS...TRAVEL ALONG INTERSTATE 5 NEAR WEED COULD BECOME DIFFICULT...ESPECIALLY TO HIGH PROFILE VEHICLES. GUSTY WINDS COULD ALSO CAUSE BLOWING DEBRIS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
797 WWUS76 KMFR 121152 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 352 AM PST WED FEB 12 2014 ORZ021-022-121300- /O.EXP.KMFR.HW.W.0003.000000T0000Z-140212T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD 352 AM PST WED FEB 12 2014 ...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... ALTHOUGH GUSTY WINDS WILL CONTINUE THROUGH THIS MORNING...THE STRONGEST WINDS HAVE WEAKENED AND ARE NO LONGER CONSIDERED HAZARDOUS. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 4 AM PST. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 $$ CAZ085-ORZ030-031-130015- /O.EXT.KMFR.HW.W.0003.000000T0000Z-140213T0600Z/ /O.EXT.KMFR.WI.Y.0005.000000T0000Z-140213T0600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 352 AM PST WED FEB 12 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 70 MPH WITHIN THE WARNING AREA. SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED WITHIN THE ADVISORY AREA. * TIMING...WINDS WILL PEAK THIS MORNING...THEN GRADUALLY DIMINISH THROUGH THIS EVENING. * LOCATIONS WITHIN THE WARNING INCLUDE: PAISLEY...SUMMER LAKE. * LOCATIONS WITHIN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE. * IMPACTS...TRAVEL MAY BE DIFFICULT...ESPECIALLY FOR HIGH- PROFILE VEHICLES ALONG HIGHWAYS 31...395...299 AND 140. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-130000- /O.EXT.KMFR.WI.Y.0005.000000T0000Z-140213T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 352 AM PST WED FEB 12 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS...SOUTH 35 TO 45 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL PEAK THIS MORNING...THEN GRADUALLY DIMINISH THROUGH THIS EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS...TRAVEL ALONG INTERSTATE 5 NEAR WEED COULD BECOME DIFFICULT...ESPECIALLY TO HIGH PROFILE VEHICLES. GUSTY WINDS COULD ALSO CAUSE BLOWING DEBRIS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
227 WWUS76 KMFR 122230 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PST WED FEB 12 2014 CAZ085-ORZ030-031-122330- /O.CAN.KMFR.HW.W.0003.000000T0000Z-140213T0600Z/ /O.CAN.KMFR.WI.Y.0005.000000T0000Z-140213T0600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 230 PM PST WED FEB 12 2014 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY HAS ALSO BEEN CANCELLED. $$ CAZ081-122330- /O.CAN.KMFR.WI.Y.0005.000000T0000Z-140213T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 230 PM PST WED FEB 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ STOCKTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 10, 8:43 PM PST, 7 hours 8 minutes earlier.
Area forecast discussion, Feb 10, 8:43 PM PST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
843 PM PST MON FEB 10 2014
.DISCUSSION...UPDATES ALREADY MADE THIS EVENING TO INCREASE POPS
ALONG THE COAST AND IN THE WEST SIDE MOUNTAINS AND TO ADJUST
CORRESPONDING SKY, WEATHER, AND QPF GRIDS.
LIGHT RAIN CONTINUES TO BE REPORTED AT GAGES ACROSS PORTIONS OF
THE WEST SIDE THIS EVENING AS MOIST ONSHORE FLOW CONTINUES AND A
WEAK FRONT REMAINS DRAPED ACROSS THE AREA. MEASURABLE RAIN FELL IN
THE LAST HOUR AT LOCATIONS ALONG THE COAST (MOST NOTABLY RED MOUND
WITH .14 INCH) AND INTO THE UMPQUA. WEBCAMS ALSO SHOWED SOME
FLAKES FALLING UP AT DIAMOND LAKE. WE'VE GOT SPRINKLES ELSEWHERE
AND WHILE THE MODELS GRADUALLY TAPER THIS OFF OVERNIGHT, IT WILL
HANG AROUND FOR A WHILE, THUS THE UPDATES.
QUICK LOOK AT THE LATEST 11/00Z MODEL GUIDANCE CONTINUES TO SHOW A
MAJOR RAIN/WIND EVENT ON THE HORIZON BEGINNING TUESDAY EVENING
AND CONTINUING INTO WEDNESDAY. THE MAGNITUDE OF THE MOISTURE
TRANSPORT AS WELL AS THE ATMOSPHERIC RIVER'S PERSISTENCE WILL
LEAD TO SOME HEFTY RAINFALL TOTALS AT THE SOUTH COAST AND THE
ADJACENT MOUNTAINS AS WELL AS THE CASCADES. -WRIGHT
&&
.AVIATION...BASED ON THE 11/00Z TAF CYCLE.
CONDITIONS ARE IFR AT THE COAST AND MAINLY VFR WITH LOCAL MVFR
INLAND EARLY THIS EVENING. A WEAK FRONT IS MOVING INLAND WITH
ISOLATED TO SCATTERED LIGHT SHOWERS AND LOCAL MOUNTAIN OBSCURATIONS.
THE AIR MASS WILL BRIEFLY STABILIZE LATE TONIGHT INTO TUESDAY
MORNING WITH IFR PERSISTING AT THE COAST AND IFR WITH MOUNTAIN
OBSCURATION BECOMING WIDESPREAD IN VALLEYS LATE TONIGHT INTO EARLY
TUESDAY MORNING. CONDITIONS WILL GRADUALLY IMPROVE DURING THE
MORNING WITH CEILINGS RISING TO MVFR NEAR THE COAST AND BECOMING VFR
INLAND. THE NEXT STRONG FRONTAL SYSTEM WILL REACH THE COAST AND
SPREAD INLAND TUESDAY NIGHT.
&&
.MARINE...A WEAK FRONT IS PRODUCING SCATTERED LIGHT SHOWERS OVER
THE WATERS THIS EVENING WITH WEAK TO MODERATE SOUTH WINDS AND
MODERATE SHORT PERIOD WEST SWELL. WINDS AND SEAS WILL INCREASE
SLIGHTLY LATE TONIGHT INTO TUESDAY MORNING THEN INCREASE RAPIDLY
AND SUBSTANTIALLY LATER TUESDAY MORNING THROUGH TUESDAY NIGHT. IN
ADVANCE OF A STRONG FRONTAL SYSTEM...SMALL CRAFT ADVISORY WINDS
AND SEAS WILL DEVELOP IN THE OUTER WATERS TUESDAY AFTERNOON THEN
GALES AND HAZARDOUS SEAS WILL DEVELOP ACROSS MUCH OF THE WATERS BY
EVENING WITH STORM FORCE SOUTH WINDS POSSIBLE LATE TUESDAY NIGHT
INTO EARLY WEDNESDAY MORNING. WINDS AND SEAS WILL BE HIGHEST NORTH
OF PORT ORFORD. WINDS WILL DIMINISH WEDNESDAY WHILE SEAS BECOME
SWELL DOMINATED AND REACH A PEAK. IMPROVEMENT WEDNESDAY NIGHT INTO
THURSDAY MORNING WILL BE SHORT LIVED WITH THE NEXT IN THE SERIES
OF FRONTS EXPECTED THURSDAY AFTERNOON AND NIGHT. THIS PATTERN WILL
PERSIST THROUGH THE WEEKEND AND TWO SEPARATE FRONTS ON SATURDAY
AND SUNDAY MAY BE SIMILAR IN STRENGTH OR STRONGER THAN TUESDAY
NIGHT'S SYSTEM.
&&
.PREV DISCUSSION... /ISSUED 244 PM PST MON FEB 10 2014/
DISCUSSION...A WEAK FRONT WILL MOVE THROUGH THE AREA THIS EVENING
BRINGING LIGHT PRECIPITATION MAINLY ALONG THE COAST
RANGE...NORTHWEST DOUGLAS COUNTY AND NORTHERN CASCADES. NORTHERN CAL
AND MUCH OF THE EASTSIDE SHOULD REMAIN DRY WITH MIXED CLOUDS AND
SUN. THE FRONT WILL GET HUNG UP OVER THE NORTHERN PART OF THE
FORECAST AREA TONIGHT AND REMAIN NEARLY STATIONARY THROUGH TUESDAY
MORNING. THEREFORE HAVE KEPT A SLIGHT CHANCE TO CHANCE POPS THERE.
ELSEWHERE I'M FAIRLY CONFIDENT WE'LL REMAIN DRY.
THE FLOODGATES OPEN UP TUESDAY NIGHT AND REMAIN OPEN THROUGH
WEDNESDAY NIGHT. THE MODELS REMAIN IN FAIRLY GOOD AGREEMENT BRINGING
MODERATE TO HEAVY RAIN ALONG THE COAST...COASTAL MOUNTAINS AND
CASCADES WITH A LONG FETCH OF TROPICAL CONNECTION OUT TO HAWAII.
MODELS SUGGEST STORM TOTALS DURING THIS TIME PERIOD ARE AS
FOLLOWS: 3-5 INCHES ALONG THE COAST AND WESTERN SISKIYOU COUNTY
WITH UP TO 7 INCHES OVER THE COASTAL MOUNTAINS. 3-5 INCHES IN THE
CASCADES AND 1-2 INCHES IN PORTIONS OF DOUGLAS COUNTY. A PERSISTENT
SOUTHWEST FLOW IS EXPECTED WHICH SHOULD LIMIT THE AMOUNT OF
PRECIPITATION IN PARTS OF THE ROGUE AND SHASTA VALLEYS, BUT BOTH
WILL RECEIVE BENEFICIAL RAIN WITH UP TO AN INCH POSSIBLE. SNOW
LEVELS REMAIN HIGH AND WILL START OUT AROUND 6000 FEET, THEN
INCREASE TO AROUND 8000-8500 FEET WEDNESDAY. THE ONE PIECE OF GOOD
NEWS IS WE NEED THE RAIN AND WHILE WE'LL SEE RAPID RISES TO STREAMS
AND SMALL CREEKS, MAIN STEM RIVERS ARE NOT EXPECTED TO REACH FLOOD
STAGE THROUGH WED NIGHT. WHAT THAT SAID, I DID ISSUE AN ESF
HIGHLIGHTING THE POTENTIAL FOR FLOODING, BUT THE CONCERN FOR
FLOODING MAY NOT OCCUR UNTIL THIS WEEKEND. WE'LL CONTINUE TO MONITOR
THIS CLOSELY IN THE DAY TO COME.
THE MODELS SUGGEST WE COULD CATCH A BRIEF BREAK FROM THE MODERATE
TO HEAVY PRECIPITATION ON THURSDAY, THEN ANOTHER STORM WILL BRING
THE NEXT ROUND OF HEAVY PRECIPITATION THURSDAY NIGHT. KEEP IN MIND
THE DETAILS ON THE TIMING WILL LIKELY VARY FROM DAY TO DAY.
THE NEXT IMPACT WILL BE THE POTENTIAL FOR MODERATE TO STRONG WINDS
ALONG COAST...NORTH OF CAPE BLANCO AND HEADLANDS AND HIGHER TERRAIN
EAST OF THE CASCADES. THE GFS SHOWS 925 MB WINDS PUSHING 60 KTS
MAINLY NORTH OF CAPE BLANCO TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING MORNING WITH A SLIGHT SOUTHWEST COMPONENT. IF THIS REMAINS
CONSISTENT, THEN WE COULD APPROACH HIGH WIND CRITERIA. MEANWHILE
700MB WINDS BETWEEN 50-60 KTS FROM THE WEST ARE EXPECTED WHICH WILL
RESULT IN SOME OF THE HIGHER TERRAIN AND HIGHWAY 31 EAST OF SUMMER
ALSO REACHING HIGH WIND CRITERIA. THUS HAVE DECIDED TO ISSUE A HIGH
WIND WATCH FOR THE ABOVE LOCATIONS. DETAILS CAN BE FOUND AT NPWMFR.
-PETRUCELLI
LONG TERM...FRIDAY THROUGH MONDAY.
AN ACTIVE AND WET PATTERN IS EXPECTED THROUGH THE EXTENDED PERIOD
WITH SEVERAL FRONTS MOVING INTO THE AREA THURSDAY NIGHT THROUGH
MONDAY.
THE 12Z MODELS ARE IN AGREEMENT THAT A FRONT WILL MOVE INLAND
THURSDAY NIGHT INTO FRIDAY THEN STALL ACROSS THE AREA THROUGH FRIDAY
NIGHT. HIGH MOISTURE CONTENT IS ASSOCIATED WITH THIS FRONT ON FRIDAY
AS MODELS ARE CONTINUING TO SHOW A PERSISTENT TROPICAL MOISTURE
CONNECTION. THE GFS AND GEFS SHOW INTEGRATED MOISTURE TRANSPORT
VALUES OF 600 OR GREATER IN A MOISTURE STREAM EXTENDING
FROM NEAR THE HAWAIIAN ISLANDS TO THE SOUTHERN OREGON COAST. AS A
RESULT, EXPECT MODERATE TO HEAVY RAINFALL OVER THE AREA WITH THIS
FRONT, ESPECIALLY FOR AREAS FROM THE COAST TO THE CASCADES. THE
STALLED FRONT MAY PUSH SLIGHTLY SOUTH FRIDAY NIGHT AS DEPICTED BY
THE ECMWF MODEL AND LINGER OVER NORTHERN CALIFORNIA. HOWEVER
STILL EXPECT LIGHT TO MODERATE RAIN POSSIBLE ACROSS SOUTHERN
OREGON.
THEN ON SATURDAY, MODEL SOLUTIONS INDICATE THAT STRONG FRONT WILL
IMPACT THE AREA. THE GFS, GEFS AND ECMWF ALL SHOW A LOW PRESSURE
CENTER MOVING TOWARDS THE PACNW COAST EARLY SATURDAY...THEN
NORTHEAST INTO BRITISH COLUMBIA SATURDAY EVENING. THIS LOW IS
EXPECTED TO BRING A FRONT INLAND OVER THE AREA SATURDAY INTO
SATURDAY EVENING. WHERE THIS FRONT MEETS THE STATIONARY FRONT
BOUNDARY OVER NORTHERN CALIFORNIA AND SOUTHERN OREGON EXPECT
INCREASED RAIN RATES WITH MODERATE TO HEAVY RAINFALL POSSIBLE.
HEAVY RAINFALL WITH THESE FRONTS AS WELL AS FROM THE EARLY FRONT ON
TUESDAY, MAY BRING THE POTENTIAL FOR FLOODING, MAINLY SMALL STREAM
FLOODING FOR AREAS NEAR THE COAST AND POSSIBLY INLAND SUCH AS IN THE
UMPQUA BASIN. MAINSTEM RIVERS CAN EXPECT TO SEE SIGNIFICANT RIVER
RISES BY SATURDAY, ESPECIALLY FOR RIVERS WEST OF THE CASCADES IN
OREGON. CURRENT HYDROLOGIC MODELS DO NOT INDICATE MAINSTEM RIVER
FLOODING. HOWEVER WE WILL BE MONITORING PRECIPITATION FORECASTS AS
WE GET CLOSER TO THIS EVENT. OF CONCERN WILL BE HOW LONG THE FRIDAY
FRONT LINGERS OVER THE AREA AND HOW HIGH THE RAIN RATES ARE WITH
EACH OF THESE SYSTEMS.
ALSO THESE FRONTS FRIDAY AND SATURDAY WILL BRING THE POTENTIAL FOR
STRONG AND GUSTY WINDS TO THE AREA, MAINLY OVER THE MOUNTAINS AND
INTO THE SHASTA VALLEY AND SUMMER LAKE AREAS. ALSO LOCATIONS ALONG
THE COAST MAY SEE GUSTY WINDS AT TIMES THURSDAY NIGHT INTO EARLY
FRIDAY AND AGAIN SATURDAY.
THE FRONT ON SATURDAY IS NOT EXPECTED TO LINGER AND MODELS SHOW GOOD
AGREEMENT THAT IT WILL PUSH EAST OF THE AREA SATURDAY NIGHT INTO
SUNDAY MORNING. THIS WILL ALLOW COLDER AIR TO MOVE INTO THE AREA.
SNOW LEVELS WHICH ARE FORECAST GENERALLY ABOVE 6000 FEET FRIDAY AND
SATURDAY, ARE EXPECTED TO LOWER EARLY SUNDAY TO AROUND 3500 TO 5000
FEET. BEHIND THE FRONT EXPECT A BREAK IN THE ACTIVE PATTERN ON
SUNDAY. THEN ANOTHER FRONTAL SYSTEM IS FORECAST TO APPROACH FROM THE
NORTHWEST EARLY MONDAY AND MOVE INLAND DURING THE DAY. MODELS
INDICATE THAT THIS FRONT WILL BRING LESS PRECIPITATION THAN THE
PREVIOUS FRONTS AS IT IS LACKING THE TROPICAL MOISTURE CONNECTION.
MODELS INDICATE MAINLY LIGHT TO MODERATE PRECIPITATION FROM THE
CASCADES WEST. SNOW LEVELS ARE EXPECTED TO REMAIN AROUND 4000 TO
5000 FEET ON MONDAY. /CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT
FOR ORZ021.
HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING FOR ORZ030-031.
CA...HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING FOR CAZ085.
PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT FOR PZZ350-356-376.
STORM WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM TO 10 PM PST
TUESDAY FOR PZZ350-356-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM TO 4 PM PST TUESDAY
FOR PZZ370.
HAZARDOUS SEAS WARNING FROM 4 PM TO 10 PM PST TUESDAY FOR
PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM TO 10 PM PST
TUESDAY FOR PZZ370.
GALE WARNING FROM 4 PM TO 10 PM PST TUESDAY FOR PZZ370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:51 AM PST | High Wind Warning | MFR | Modoc | 35 hr |
| Feb 10, 8:33 PM PST | Gale Warning | MFR | 31 hr | |
| Feb 10, 8:33 PM PST | Hazardous Seas Warning | MFR | 43 hr | |
| Feb 11, 9:53 AM PST | Storm Warning | MFR | 18 hr | |
| Feb 11, 11:30 AM PST | River Flood Watch | MFR | Coos, Curry, Douglas | 30 hr |
| Feb 11, 11:30 AM PST | River Flood Watch | MFR | Coos, Curry, Douglas | 21 hr |
Nearby
Wind Advisories in California, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.